Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Why has my skin and hair become dry after radio active iodine treatment for hypothyroid ?

I am hypothyroid patient after rai treatment in 2006 .i am taking 5 thyroxins.My skin and my hairs have become very much dry .i have also less sexual feelings.Natural oil does not create from my skin.kindly tell me if i should see a dermatologist or a gyneacologist.I have 60kg weightand i am 34 years old.
Asked On : Fri, 25 Mar 2011
Answers:  2 Views:  91
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Radiologist, Nuclear Medicine 's  Response
The amount of radio iodine given for treatment of benign thyroid problems is too less to cause any significant side effects (apart from hypothyroidism).
The dry skin and hair is a symptom of hypothyroidism.

Please check your TSH level and maintain them within 2 microIU/ml.
If TSH is higher than 2 microIU/ml, you will have to increase the dose of thyroxine.
Dose of thyroxin can be increased in 25 microgram levels.
Kindly remember that it may take up to 4 weeks for your TSH levels to stabilize after starting new dose of thyroxine.
Answered: Mon, 16 Apr 2012
I find this answer helpful
General & Family Physician Dr. Sumanth.P's  Response

Thanks for posting your query.

I suggest you to initially consult the doctor from whom you are on treatment for hypothyroidism.

Since with the treatment you should be symptomless but you still have so many symptoms so give him good history and ask if the drug dosage needs any change.

Hope I have answered your query.

,Wishing you good health.


Answered: Thu, 21 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor